Jump to content
CrazyBoards.org

Lets talk about Vyvanse


Recommended Posts

First off I love this medication. Been a godsend for energy and depression. Lasts along while, smooth entrance and exit, can still sleep.

But.

two things I've noticed since i started it.

1)sexual side effects and loss of libido

2) circulation problems in the hands. Im in healthcare. It appears like Raynauds. Hands go white, numb, cold for ~1.5 hours at a time, painful. Happens like 3-4 times a week. Its listed as an uncommon side effect. However, when researching Raynauds it says ADHD medication can cause it. Its bad enough that I am worried about permanent damage to my hands, as are the nurses, and MD i work with. I have an appointment with my GP end of month.

Just curious if anyone else has had similar effects, or weird side effects from this wonderful medication

Link to comment
Share on other sites

19 minutes ago, looking for answers said:

First off I love this medication. Been a godsend for energy and depression. Lasts along while, smooth entrance and exit, can still sleep.

But.

two things I've noticed since i started it.

1)sexual side effects and loss of libido

2) circulation problems in the hands. Im in healthcare. It appears like Raynauds. Hands go white, numb, cold for ~1.5 hours at a time, painful. Happens like 3-4 times a week. Its listed as an uncommon side effect. However, when researching Raynauds it says ADHD medication can cause it. Its bad enough that I am worried about permanent damage to my hands, as are the nurses, and MD i work with. I have an appointment with my GP end of month.

Just curious if anyone else has had similar effects, or weird side effects from this wonderful medication

I've never had either side effect from dextroamphetamine, which is what Vyvanse metabolizes into (nor did I have them from Vyvanse the short time I took it). Amphetamines have been used off-label to off-set sexual dysfunction caused by SSRIs in fact, but it is also not unheard of for the noradrenergic neurotransmission to cause ED. As for the Raynaud's, I'm not sure. You appear to have done more research than me. I hope you can find an answer to that.

Link to comment
Share on other sites

2 minutes ago, mikl_pls said:

I've never had either side effect from dextroamphetamine, which is what Vyvanse metabolizes into (nor did I have them from Vyvanse the short time I took it). Amphetamines have been used off-label to off-set sexual dysfunction caused by SSRIs in fact, but it is also not unheard of for the noradrenergic neurotransmission to cause ED. As for the Raynaud's, I'm not sure. You appear to have done more research than me. I hope you can find an answer to that.

Thanks bud I know the sexual stuff is uncommon but it seems to add up which is a shame bc it works so much better than adderall

Link to comment
Share on other sites

  • 2 weeks later...

So the vyvanse is definitely causing pretty severe raynauds phenomenon. I was at my GP today. He wanted me to stop and go back to adderall immediately but i dont have any. Have to call pdoc monday per him and get med changed asap.

SO heres a question for anyone that can help.

-Vyvanse has been a godsend for my depression,

-adderall was good, but not this good. 

-Adderall did not last long enough in the XR form, and 30mg was the highest strenght pill which was not strong enough. SO we switched to vyvanse

-vyvanse last all day, and comes in smooth, goes out smooth..........just perfect

-I obviously have some reaction to that type of stimulant

Im trying to figure out where to go with the stims. back to adderall? but it doesnt last long enough, isnt strong enough. What other options are there.

 

Link to comment
Share on other sites

4 minutes ago, netsavy006 said:

I know this would be off-label, but other stimulants I can think of outside of methylphenidate and amphetamine are Provigil and Nuvigil.

are those stims:??? thought they were different

5 minutes ago, Iceberg said:

If you want to stick with amphetamine based meds there are some that supposedly last longer such as mydayis which *supposedly* can last 16 hrs or possibly long acting dextrophetamine  

is vyvanse amphetamine based? 

Link to comment
Share on other sites

38 minutes ago, looking for answers said:

are those stims:??? thought they were different

is vyvanse amphetamine based? 

Yes they are stimulants, just not as strong imo.  Vyvanse is an amphetamine. 

You might try dexedrine spansules if you haven't already.  I took it for quite a while and it lasts a long time.  I can't compare it to Adderall ER since I've never tried it. 

Edited by gb84
Link to comment
Share on other sites

14 minutes ago, gb84 said:

Yes they are stimulants, just not as strong imo.  Vyvanse is an amphetamine. 

You might try dexedrine spansules if you haven't already.  I took it for quite a while and it lasts a long time.  I can't compare it to Adderall ER since I've never tried it. 

My doc never brought up Dexedrine 

Link to comment
Share on other sites

20 minutes ago, looking for answers said:

My doc never brought up Dexedrine 

Never hurts to ask.  I get that it's uncomfortable to ask for a controlled medication due to the societal stigma.  But in my experience, I've had much better results when I do. 

Also, I recently switched from dexedrine spansules to tablets.  The tablets are instant release, and I prefer it to the extended release version.  Reason being I can control the  dosage better throughout the day.  So if your med doesn't last long enough that might be an option.  Adderall comes in instant release as well. 

Link to comment
Share on other sites

Maybe. I thought others on here have said dexadrine was taboo with their pdocs

i feel weird but he hasn’t been off at all with the stim he suggested it and when I said I wanted stronger and longer he went with it but you know. 

That coupled with a mindset I haven’t had in years has me getting back to normal. The vybvanse has been amazing. And I’m scared shirtless to lose that.

adderall was a little more harsh in its ramp up, and come down. And just a little more fire under your ass. Vyvanse was just smooth and perfect. It’s been. Godsend

Link to comment
Share on other sites

I mean I assume it’s gonna be back to adderall or I’m gonnna try n suggest mydavis or whatever it is. It’s just not the same as vyvanse.

 

after years of hell this is the first I’ve felt like I’m getting back to me. 

Scared to lose that. But I also think I’m on too many meds as it is. 

But the stim is a lynch pin.

Thank you for your help

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...